MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 4MM X 15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180415
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an endovascular aneurysm repair (evar) of the inferior mesenteric artery (ima), a deltafill18 4mm x 15cm coil ( dlf180415, 30412474) was used.At the time of coil placement, although it was winded well at first, the physician felt strong resistance gradually, and then a prowler select plus microcatheter (psp) kicked back greatly.The complaint coil was removed, and the procedure was completed.There was no reported patient injury.Additional information received indicated that it was not necessary to remove the microcatheter.No damage was noted on the microcatheter during manipulation of the device or upon removal from the patient.The device did not appear damaged at any time.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.Based on the analysis of the device received, the embolic coil has a stretched condition.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the analysis of the device received, the embolic coil has a stretched condition.The findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg, (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during an endovascular aneurysm repair (evar) of the inferior mesenteric artery (ima), a deltafill18 4mm x 15cm coil ( dlf180415, 30412474) was used.At the time of coil placement, although it was winded well at first, the physician felt strong resistance gradually, and then a prowler select plus microcatheter (psp) kicked back greatly.The complaint coil was removed, and the procedure was completed.There was no reported patient injury.Additional information received indicated that it was not necessary to remove the microcatheter.No damage was noted on the microcatheter during manipulation of the device or upon removal from the patient.The device did not appear damaged at any time.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.No excessive force was applied to the device.A non-sterile deltafill18 4mm x 15cm was received for analysis, the device was inspected, and it was found that the device is in good normal conditions, no damages or anomalies were observed during the visual analysis.The device was inspected under a microscope, and it was found that the embolic coil has a stretched condition.A manufacturing record evaluation (mre) was performed for the finished device 30412474 number, and no non-conformance was found during the review.Cerenovus conducted a visual inspection and microscopic examination of the returned device.The visual analysis of the returned sample determined that the device is in good normal conditions, no damages or anomalies were observed on it.A microscopic test was performed, and it was found that the embolic coil has a stretched condition.Although the customer complaint regarding ¿coil - positioning difficulty¿ could not be evaluated since it is specific to the patient and procedure at the time of occurrence and cannot be replicated in the lab, the stretched condition could be related with the customer experience at the procedure time.However, this cannot be conclusively determined.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Positioning difficulty is a potential complication associated with the use of the device.It should be noted that product failure is multifactorial.The instructions for (ifu) use contain the following recommendations: ¿ the selected coils typically will be of decreasing size and the physician may continue to implant microcoils until he or she determines that the aneurysm has been successfully treated.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 4MM X 15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12738087
Report Number3008114965-2021-00548
Device Sequence Number19209164
Product Code KRD
UDI-Device Identifier10886704077206
UDI-Public10886704077206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberDLF180415
Device Catalogue NumberDLF180415
Device Lot Number30412474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKPROWLERSELECT